Alert archive / Wisconsin / Flash Flood Watches in 2011
Flash Flood Watch 1, NWS Milwaukee, WI
NWS Milwaukee, WI issued this flash flood watch at Jul 27, 2011, 3:05 PM CDT for 6 counties in Wisconsin. It took effect at Jul 27, 2011, 4:00 PM CDT. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2011, 3:05 PM CDT (20:05 UTC)
- In effect from
- Jul 27, 2011, 4:00 PM CDT
- Expired
- Jul 28, 2011, 11:07 PM CDT
- In force
- 31 hr
- Issued by
- NWS Milwaukee, WI
- Flood severity
- None
Counties Green County, WI, Kenosha County, WI, Lafayette County, WI, Racine County, WI, Rock County, WI, Walworth County, WI
The radar
The Milwaukee radar (KMKX), 41 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2106 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.5
The text
As transmitted, in the capitals the NWS used until 2016.
711 WGUS63 KMKX 272005 FFAMKX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 305 PM CDT WED JUL 27 2011 ...PERSISTENT RAINFALL MAY LEAD TO FLASH FLOODING LATE THIS AFTERNOON THROUGH THURSDAY MORNING OVER PORTIONS OF SOUTHERN WISCONSIN... .NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG A FRONT IN NORTH CENTRAL IOWA AND SPREAD SOUTHEAST INTO SOUTHERN WISCONSIN AND NORTHERN ILLINOIS LATE THIS AFTERNOON INTO THIS EVENING. WITH VERY MOIST AIR ALONG AND SOUTH OF THIS FRONT...THE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAINFALL. STORMS MAY MOVE OVER THE SAME AREA FOR SEVERAL HOURS THIS EVENING...RESULTING IN FLASH FLOODING. THE SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO SHIFT SOUTHWARD INTO ILLINOIS BY THURSDAY MORNING. WIZ067>072-280415- /O.NEW.KMKX.FF.A.0001.110727T2100Z-110728T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...DARLINGTON...MONROE...JANESVILLE... BELOIT...ELKHORN...LAKE GENEVA...RACINE...KENOSHA 305 PM CDT WED JUL 27 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL WISCONSIN...GREEN...LAFAYETTE AND ROCK. IN SOUTHEAST WISCONSIN...KENOSHA...RACINE AND WALWORTH. * THROUGH THURSDAY MORNING * SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINFALL ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON...THEN CONTINUE THROUGH THE EVENING. THE ENVIRONMENT IS FAVORABLE FOR THE STORMS TO PRODUCE RAINFALL RATES BETWEEN ONE AND THREE INCHES PER HOUR...WHICH WOULD RESULT IN FLASH FLOODING. * HEAVY RAIN COULD CAUSE RAPID FLOODING OF CREEKS...STREAMS... ROADS...LOW LYING AREAS AND BASEMENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ MRC/SEARS
7 follow-up statements
547 WGUS63 KMKX 280629 FFAMKX FLOOD WATCH NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 129 AM CDT THU JUL 28 2011 ...PERSISTENT RAINFALL MAY LEAD TO FLASH FLOODING THROUGH THURSDAY MORNING OVER PORTIONS OF SOUTHERN WISCONSIN... .NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ALONG A FRONT FROM NORTHEAST IOWA TO NORTHERN ILLINOIS. THE STORMS HAVE PRODUCED VERY HEAVY RAINFALL. STORMS CONTINUE TO MOVE OVER THE SAME AREA...RESULTING IN FLASH FLOODING JUST TO THE SOUTH OF THE ILLINOIS BORDER...WITH SOME HEAVY RAINFALL JUST OVER THE BORDER. WIZ067>072-281200- /O.CON.KMKX.FF.A.0001.000000T0000Z-110728T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...DARLINGTON...MONROE...JANESVILLE... BELOIT...ELKHORN...LAKE GENEVA...RACINE...KENOSHA 129 AM CDT THU JUL 28 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN... INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL WISCONSIN... GREEN...LAFAYETTE AND ROCK. IN SOUTHEAST WISCONSIN...KENOSHA... RACINE AND WALWORTH. * UNTIL 7 AM CDT THIS MORNING * SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL CONTINUE THROUGH THE EARLY MORNING JUST SOUTH OF THE ILLINOIS BORDER WITH SOME HEAVY RAINFALL EXPECTED OVER EXTREME SOUTHERN WISCONSIN. THE ENVIRONMENT IS FAVORABLE FOR THE STORMS TO PRODUCE RAINFALL RATES BETWEEN ONE AND THREE INCHES PER HOUR...WHICH WOULD RESULT IN FLASH FLOODING. * HEAVY RAIN COULD CAUSE RAPID FLOODING OF CREEKS...STREAMS... ROADS...LOW LYING AREAS AND BASEMENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. ADDITIONAL THUNDERSTORMS ARE EXPECTED INTO THURSDAY NIGHT AND THE FLASH FLOOD WATCH MAY NEED TO BE EXTENDED. && $$ HENTZ
306 WGUS63 KMKX 280907 FFAMKX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 407 AM CDT THU JUL 28 2011 ...THE POTENTIAL FOR VERY HEAVY RAINFALL MAY LEAD TO FLASH FLOODING THROUGH FRIDAY MORNING OVER PORTIONS OF SOUTHERN WISCONSIN... .SHOWERS AND THUNDERSTORMS OVER FAR SOUTHERN WISCONSIN...NORTHERN ILLINOIS AND NORTHEAST IOWA WILL MOSTLY DISSIPATE BY MID MORNING BUT REDEVELOP ONCE AGAIN LATE THIS AFTERNOON AND TONIGHT AS STRONG TO SEVERE THUNDERSTORMS DEVELOP ALONG A STATIONARY FRONT. VERY HEAVY RAINFALL WOULD RESULT FROM THE THUNDERSTORMS OVER FAR SOUTHERN WISCONSIN AND NORTHERN ILLINOIS WITH FLASH FLOODING LIKELY. WIZ067>072-281715- /O.EXT.KMKX.FF.A.0001.000000T0000Z-110729T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...DARLINGTON...MONROE...JANESVILLE... BELOIT...ELKHORN...LAKE GENEVA...RACINE...KENOSHA 407 AM CDT THU JUL 28 2011 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH FRIDAY MORNING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN... INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL WISCONSIN... GREEN...LAFAYETTE AND ROCK. IN SOUTHEAST WISCONSIN...KENOSHA... RACINE AND WALWORTH. * THROUGH FRIDAY MORNING * SHOWERS AND THUNDERSTORMS WILL MOSTLY END BY MID MORNING BUT DEVELOP ONCE AGAIN LATE THIS AFTERNOON AND TONIGHT. VERY HEAVY RAINFALL IS EXPECTED. THE ENVIRONMENT IS FAVORABLE FOR THE STORMS TO PRODUCE RAINFALL RATES BETWEEN ONE AND THREE INCHES PER HOUR...WHICH WOULD RESULT IN FLASH FLOODING. * HEAVY RAIN COULD CAUSE RAPID FLOODING OF CREEKS...STREAMS... ROADS...LOW LYING AREAS AND BASEMENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. ADDITIONAL THUNDERSTORMS ARE EXPECTED INTO THURSDAY NIGHT AND THE FLASH FLOOD WATCH MAY NEED TO BE EXTENDED. && $$ GEHRING
238 WGUS63 KMKX 281258 FFAMKX FLOOD WATCH NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 758 AM CDT THU JUL 28 2011 ...THE POTENTIAL FOR VERY HEAVY RAINFALL MAY LEAD TO FLASH FLOODING THROUGH FRIDAY MORNING OVER PORTIONS OF SOUTHERN WISCONSIN... .SHOWERS AND THUNDERSTORMS OVER FAR SOUTHERN WISCONSIN...NORTHERN ILLINOIS AND NORTHEAST IOWA WILL MOSTLY DISSIPATE BY MID MORNING BUT REDEVELOP ONCE AGAIN LATE THIS AFTERNOON AND TONIGHT AS STRONG TO SEVERE THUNDERSTORMS DEVELOP ALONG A STATIONARY FRONT. VERY HEAVY RAINFALL WOULD RESULT FROM THE THUNDERSTORMS OVER FAR SOUTHERN WISCONSIN AND NORTHERN ILLINOIS WITH FLASH FLOODING LIKELY. WIZ067>072-282100- /O.CON.KMKX.FF.A.0001.000000T0000Z-110729T1200Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...DARLINGTON...MONROE...JANESVILLE... BELOIT...ELKHORN...LAKE GENEVA...RACINE...KENOSHA 758 AM CDT THU JUL 28 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN... INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL WISCONSIN... GREEN...LAFAYETTE AND ROCK. IN SOUTHEAST WISCONSIN...KENOSHA... RACINE AND WALWORTH. * THROUGH FRIDAY MORNING * SHOWERS AND THUNDERSTORMS WILL MOSTLY END BY MID MORNING BUT DEVELOP ONCE AGAIN LATE THIS AFTERNOON AND TONIGHT. VERY HEAVY RAINFALL IS EXPECTED. THE ENVIRONMENT IS FAVORABLE FOR THE STORMS TO PRODUCE RAINFALL RATES BETWEEN ONE AND THREE INCHES PER HOUR...WHICH WOULD RESULT IN FLASH FLOODING. * HEAVY RAIN COULD CAUSE RAPID FLOODING OF CREEKS...STREAMS... ROADS...LOW LYING AREAS AND BASEMENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ GEHRING
039 WGUS63 KMKX 281757 AAA FFAMKX FLOOD WATCH...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1257 PM CDT THU JUL 28 2011 ...THE POTENTIAL FOR VERY HEAVY RAINFALL MAY LEAD TO FLASH FLOODING THROUGH FRIDAY MORNING OVER PORTIONS OF SOUTHERN WISCONSIN... .SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER EASTERN IOWA...NORTHERN ILLINOIS AND SOUTHERN WISCONSIN ONCE AGAIN LATE THIS AFTERNOON AND TONIGHT AS STRONG TO SEVERE THUNDERSTORMS DEVELOP ALONG A STATIONARY FRONT. VERY HEAVY RAINFALL WOULD RESULT IN FLASH FLOODING ACROSS FAR SOUTHERN WISCONSIN. WIZ067>072-290200- /O.CON.KMKX.FF.A.0001.000000T0000Z-110729T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...DARLINGTON...MONROE...JANESVILLE... BELOIT...ELKHORN...LAKE GENEVA...RACINE...KENOSHA 1257 PM CDT THU JUL 28 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN... INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL WISCONSIN... GREEN...LAFAYETTE AND ROCK. IN SOUTHEAST WISCONSIN...KENOSHA... RACINE AND WALWORTH. * THROUGH FRIDAY MORNING * SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN LATE THIS AFTERNOON AND TONIGHT. VERY HEAVY RAINFALL IS POSSIBLE. THE ENVIRONMENT IS FAVORABLE FOR THE STORMS TO PRODUCE RAINFALL RATES BETWEEN ONE AND THREE INCHES PER HOUR...WHICH WOULD RESULT IN FLASH FLOODING. * HEAVY RAIN COULD CAUSE RAPID FLOODING OF CREEKS...STREAMS... ROADS...LOW LYING AREAS AND BASEMENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ MRC
353 WGUS63 KMKX 282046 AAA FFAMKX FLOOD WATCH NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 346 PM CDT THU JUL 28 2011 ...THE POTENTIAL FOR VERY HEAVY RAINFALL MAY LEAD TO FLASH FLOODING THROUGH FRIDAY MORNING OVER PORTIONS OF SOUTHERN WISCONSIN... .SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER EASTERN IOWA...NORTHERN ILLINOIS AND SOUTHERN WISCONSIN ONCE AGAIN LATE THIS AFTERNOON AND TONIGHT AS STRONG TO SEVERE THUNDERSTORMS DEVELOP ALONG A STATIONARY FRONT DRAPED ACROSS NORTHERN ILLINOIS. VERY HEAVY RAINFALL WOULD RESULT IN FLASH FLOODING ACROSS FAR SOUTHERN WISCONSIN. WIZ067>072-290500- /O.CON.KMKX.FF.A.0001.000000T0000Z-110729T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...DARLINGTON...MONROE...JANESVILLE... BELOIT...ELKHORN...LAKE GENEVA...RACINE...KENOSHA 346 PM CDT THU JUL 28 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN... INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL WISCONSIN... GREEN...LAFAYETTE AND ROCK. IN SOUTHEAST WISCONSIN...KENOSHA... RACINE AND WALWORTH. * THROUGH FRIDAY MORNING * SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN LATE THIS AFTERNOON AND TONIGHT. VERY HEAVY RAINFALL IS POSSIBLE WITH MANY STORMS MOVING OVER THE SAME LOCATION. THE ENVIRONMENT IS FAVORABLE FOR THE STORMS TO PRODUCE RAINFALL RATES BETWEEN ONE AND THREE INCHES PER HOUR... WHICH WOULD RESULT IN FLASH FLOODING. * HEAVY RAIN COULD CAUSE RAPID FLOODING OF CREEKS...STREAMS... ROADS...LOW LYING AREAS AND BASEMENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ MRC
364 WGUS63 KMKX 290225 FFAMKX FLOOD WATCH NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 925 PM CDT THU JUL 28 2011 ...THE POTENTIAL FOR VERY HEAVY RAINFALL MAY LEAD TO FLASH FLOODING THROUGH FRIDAY MORNING OVER PORTIONS OF SOUTHERN WISCONSIN... .SHOWERS AND THUNDERSTORMS MAY DEVELOP OVER NORTHERN ILLINOIS AND SOUTHERN WISCONSIN ONCE AGAIN TONIGHT WITH A STATIONARY FRONT DRAPED ACROSS NORTHERN ILLINOIS. VERY HEAVY RAINFALL WOULD RESULT IN FLASH FLOODING ACROSS FAR SOUTHERN WISCONSIN. WIZ067>072-291030- /O.CON.KMKX.FF.A.0001.000000T0000Z-110729T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...DARLINGTON...MONROE...JANESVILLE... BELOIT...ELKHORN...LAKE GENEVA...RACINE...KENOSHA 925 PM CDT THU JUL 28 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN... INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL WISCONSIN... GREEN...LAFAYETTE AND ROCK. IN SOUTHEAST WISCONSIN...KENOSHA... RACINE AND WALWORTH. * UNTIL 7 AM CDT FRIDAY * SHOWERS AND THUNDERSTORMS MAY DEVELOP ONCE AGAIN TONIGHT. WHILE THE LIKELIHOOD FOR NUMEROUS THUNDERSTORMS IS DIMINISHING A LITTLE...THE ENVIRONMENT IS FAVORABLE FOR THE STORMS TO PRODUCE RAINFALL RATES BETWEEN ONE AND THREE INCHES PER HOUR... WHICH WOULD RESULT IN FLASH FLOODING. * HEAVY RAIN COULD CAUSE RAPID FLOODING OF CREEKS...STREAMS... ROADS...LOW LYING AREAS AND BASEMENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ HENTZ
740 WGUS63 KMKX 290407 FFAMKX FLOOD WATCH NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1107 PM CDT THU JUL 28 2011 ...FLOODING THREAT ENDING... .MOST OF THE THUNDERSTORMS THAT DEVELOPED OVER FAR SOUTHEAST WISCONSIN HAVE PUSHED EAST OUT OVER LAKE MICHIGAN. WIZ067>072-290515- /O.CAN.KMKX.FF.A.0001.000000T0000Z-110729T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...DARLINGTON...MONROE...JANESVILLE... BELOIT...ELKHORN...LAKE GENEVA...RACINE...KENOSHA 1107 PM CDT THU JUL 28 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN HAS BEEN CANCELLED. MOST OF THE THUNDERSTORMS THAT DEVELOPED OVER FAR SOUTHEAST WISCONSIN HAVE PUSHED EAST OUT OVER LAKE MICHIGAN. WHILE SOME THUNDERSTORMS MAY STILL AFFECT SOUTHEAST WISCONSIN THE THREAT FOR LONG DURATION HEAVY RAINS HAS ENDED. $$ HENTZ
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood watch went out at Jul 27, 4:10 AM CDT, 10 hours 55 minutes earlier.
Area forecast discussion, Jul 27, 4:10 AM CDT, 10 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 410 AM CDT WED JUL 27 2011 .SHORT TERM...30 KT LLJ AND ASSOCIATED WARM ADVECTION AND MOISTURE TRANSPORT HAS TRIGGERED CONVECTION NOW MOVING THROUGH SRN WI. ONGOING CONVECTION SHOULD BE THROUGH THE CWA BY MID MORNING BUT CONTINUED WARM AND MOIST ADVECTION SHOULD TRIGGER NEW TSTORM AT TIMES. THE LOW LEVEL JET WILL THEN INCREASE ONCE AGAIN LATE TODAY AND TNT AND VEER TO WSWLY WHILE THE N-S PRESSURE TROUGH/COLD FRONT OVER THE ERN DAKOTAS LAYS OVER FROM WEST TO EAST OVER SRN WI. IN ADDITION A SHORTWAVE TROUGH WILL TRACK INTO THE REGION BY LATE EVENING. THUS WITH SUFFICIENT LIFT IN PLACE WITHIN AN AIRMASS OF OVER 2 INCHES IN PRECIPITABLE WATERS AND MDT CAPE AND SHEAR VALUES...SEVERE CONVECTION AND HEAVY RAINS IS LIKELY. CONSIDERED A FLASH FLOOD WATCH WITH REPEATED ROUNDS OF CONVECTION POSSIBLE...BUT A 40 KT 500 MB JET STREAK WILL KEEP STORM MOTION FAIRLY QUICK. EVEN THOUGH ISOLD FLASH FLOODING MAY STILL OCCUR. .THURSDAY...FORECAST CONFIDENCE...MEDIUM KEPT POPS LIMITED TO CHANCE FOR THURSDAY AND THURSDAY NIGHT...AS UNCERTAINTY REMAINS AMONG MODELS. THE GFS CONTINUES TO SUGGEST THE FRONTOGENETIC ZONE WILL BE SHOVED SOUTH WEDNESDAY NIGHT AND THEN REMAIN THERE THURSDAY...WITH SRN WI STAYING DRY. THE ECMWF KEEPS THINGS FARTHER NORTH WITH MOST OF THE FORECAST AREA UNDER THE GUN THURSDAY AND THURSDAY NIGHT...WHILE THE NAM CONTINUES TO FALL BETWEEN THE GFS AND ECMWF. TEMPS TRICKY...AS IT IS NOT CLEAR HOW MUCH SUN THERE WILL BE THROUGH THE DAYTIME HOURS. WENT MID TO UPPER 80S...BUT 925 MB TEMPS WARM ENOUGH THAT A FEW PLACES COULD APPROACH 90 IF THE SUN COMES OUT FOR A BIT. .FRIDAY...FORECAST CONFIDENCE...MEDIUM LINGERED CHANCE POPS ACROSS THE SOUTH FRIDAY AS THE FRONTAL ZONE IS SLOW TO PUSH SOUTHWARD. NOT EXPECTING COOLER WEATHER BEHIND THE FRONT...AS FLOW STAYS PRETTY FLAT ACROSS THE AREA. .SATURDAY THROUGH MONDAY...FORECAST CONFIDENCE...MEDIUM WENT WITH MAINLY DRY WEATHER FOR THE WEEKEND INTO MONDAY. UPPER RIDING EXPECTED TO BUILD IN FROM THE SOUTHWEST...WITH HIGH PRESSURE GENERALLY PERSISTING AT THE SURFACE. GFS AND ECMWF SUGGESTING A WEAK WAVE WILL RIDE ALONG THE RIDGE AND BRING A CHANCE FOR SHOWERS/STORMS SUNDAY/SUNDAY NIGHT. KEPT CHANCE POPS IN FOR THIS POSSIBILITY. TEMPS SHOULD WARM WITH THE UPPER RIDGE BUILDING IN...AND CURRENTLY EXPECTING HIGHS NEARING 90 AWAY FROM THE LAKE SUNDAY AND MONDAY. .TUESDAY...FORECAST CONFIDENCE...MEDIUM MODELS SHOWING A STRONGER SYSTEM WILL APPROACH OR MOVE THROUGH TUESDAY. TIMING DIFFERENCES CERTAINLY EXIST BETWEEN THE GFS AND ECMWF...BUT ENOUGH OVERALL AGREEMENT TO PUT SOME LOW POPS IN FOR THIS PERIOD. TEMPS SHOULD CONTINUE TO RUN A FEW DEGREES ABOVE NORMAL AHEAD OF THE APPROACHING COLD FRONT. && .AVIATION...ROUNDS OF SHOWERS AND THUNDERTORMS ARE EXPECTED TODAY AND TNT AS A WARM FRONT MOVES NORTH THROUGH THE REGION FOLLOWED BY THE APPROACH OF A COOL FRONT. AREAS OF MVFR CIGS WILL PREVAIL THROUGH THE PERIOD. OTHERWISE CIGS AND VSBYS WILL BE GREATLY REDUCED IN TSTORMS. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && THURSDAY THROUGH TUESDAY...DDV/07 TODAY/TONIGHT AND AVIATION...GEHRING/20
Hazardous weather outlook, Jul 27, 5:41 AM CDT, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 541 AM CDT WED JUL 27 2011 WIZ046-047-051-052-056>060-062>072-281045- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 541 AM CDT WED JUL 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AS ROUNDS OF THUNDERSTORMS WILL OCCUR THROUGH THE PERIOD AS A WARM FRONT MOVES NORTH INTO WISCONSIN WHICH WILL BE FOLLOWED BY A COOL FRONT LATE TONIGHT. SUFFICIENT MOISTURE...INSTABILITY...AND WIND SHEAR WILL BE PRESENT TO SUPPORT SEVERE THUNDERSTORMS AND HEAVY RAINFALL. ISOLATED FLASH FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY FROM MADISON TO MILWAUKEE AND SOUTHWARD AS THE COOL FRONT STALLS OVER THE REGION WITH MORE THUNDERSTORMS. THUNDERSTORM CHANCES WILL LINGER INTO FRIDAY BEFORE THE FRONT SHIFTS TO THE SOUTH. SMALL CHANCES FOR THUNDERSTORMS ARE ALSO FORECAST FOR SUNDAY AND SUNDAY NIGHT AND MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH THURSDAY. LMZ643>646-281045- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 541 AM CDT WED JUL 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AS ROUNDS OF THUNDERSTORMS WILL OCCUR THROUGH THE PERIOD AS A WARM FRONT MOVES NORTH INTO LAKE MICHIGAN...WHICH WILL BE FOLLOWED BY A COOL FRONT LATE TONIGHT. SUFFICIENT MOISTURE...INSTABILITY...AND WIND SHEAR WILL BE PRESENT TO SUPPORT SEVERE THUNDERSTORMS AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY FROM MADISON TO MILWAUKEE AND SOUTHWARD...INCLUDING ADJACENT LAKE MICHIGAN AS THE COOL FRONT STALLS OVER THE REGION WITH MORE THUNDERSTORMS. THUNDERSTORM CHANCES WILL LINGER INTO FRIDAY BEFORE THE FRONT SHIFTS TO THE SOUTH. SMALL CHANCES FOR THUNDERSTORMS ARE ALSO FORECAST FOR SUNDAY AND SUNDAY NIGHT AND MONDAY NIGHT AND TUESDAY. WWW.WEATHER.GOV/MKX GEHRING
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 4:33 AM CDT | Areal Flood Advisory | MKX | Iowa | 3 hr |
| Jul 27, 7:09 AM CDT | Special Marine Warning | MKX | 66 min |
Nearby
Flash Flood Watches in Wisconsin, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.